|Sarah asks: |
I have an under active thyroid and I am taking Thyroxine tablets basically for the rest of my life. I am 50 in July and the last year I have found that my hair is thinning, breaking and wonít grow past my shoulders. I used to have lovely hair which was down to my elbows. Is there anything I can do to help my hair grow?
|Answered By: |
Since hair growth depends on the proper function of the thyroid gland, abnormal thyroid hormone levels will lead to hair loss if the thyroid disease is not treated. To complicate things even further, thyroid hormone medications like Thyroxine can cause hair loss as a negative side effect to taking the medication. So effectively you may be losing hair because your thyroid function is too low, but taking thyroid medication which also might be increasing your hair loss. It is important that you talk to your healthcare provider to discuss these side effects and to make sure that you are on the correct dosage and / or medication. As well as this you should avoid heated appliances and start to use products that will strengthen and fortify your hair. To create the appearance of more fullness in your hair, you need to invest in products that contain thickening formulas and ingredients designed to add density and lift. Regular micro trims will also help without compromising the length of your hair. Donít be put off because youíre concerned about losing length: blunt, freshly chopped ends will create the appearance of fuller, thicker locks.
To give an instant, more noticeable boost to your hairís thickness and length, speak to an experienced stylist about hair extensions. There are so many different types available Ė from clip-in temporary extensions to longer lasting varieties Ė that you might find this is the best solution for you, while you wait for your hair to return to its usual thickness and length.
|Raj asks: |
Recently my hair has thinned out a lot and Iím worried about Male Pattern Baldness. I apply coconut oil everyday and overnight as well as washing it daily with a mild shampoo. Someone has recommended using Nizoral and only wash it three times a week as well as using Rogaine. What are your thoughts on this?
|Answered By: |
It could be that your current hair care regime is contributing to the thinning of your hair. Many people swear by coconut oil for hair loss as the La uric Acid found in it binds to the protein in the hair and protects both the roots and strands from breakage. When you massage your scalp with coconut oil it improves the blood circulation to the scalp, which helps the hair follicles absorb the valuable nutrients in the oil necessary for hair growth. Saying this, applying coconut oil twice a day is too much as you also need to give your scalp time to breathe. You should only apply this twice a week at the absolute maximum. Massage it in for 3 minutes and keep it on under a warm towel for thirty minutes. Wash the oil out with a gentle shampoo that also strengthens and fortifies. Having regular trims will also help without compromising the length of your hair. Donít be put off because youíre concerned about losing length: blunt, freshly chopped ends will create the appearance of fuller, thicker locks.
Hair loss in men can be caused by a number of reasons, from diet and lifestyle to an un- diagnosed medical condition. If this is the case, a visit to your GP may be necessary. You can also discuss the use of Nizoral with them as this is used to treat fungal infections, of which you might not have. Alternatively you could make an appointment with a hair loss specialist clinic where a trichologist will be able to carry out a thorough scalp analysis and blood tests, to help determine the root cause of your loss. The benefit of visiting a hair loss specialist is that they will be able to then also prescribe you a hair replacement programme, based on your individual needs Ė this could include Rogaine Ė once the cause and extent of your hair loss has been determined.
|Insaf asks: |
I have been straightening my hair for over two years and it is now starting to fall out and look damaged. Do you think this might be due to heat damage? What can I do to get my hair looking and feeling healthy again? Can I use Kirkland Minoxidil for this issue?
|Answered By: |
It sounds like you have suffered some form of damage to the cuticle, which is resulting in hair breakage and weakness. Unfortunately, once the cuticle becomes damaged it is more prone to further damage and weakening and so it is likely that not using the right products regularly has exacerbated the problem. First of all I would suggest a good trim Ė your hairstylist will be able to see how much of the ends is beyond repair and in need of cutting. If you can afford to, I would also consider trying a professional treatment that is designed to smooth, condition and inject shine into dry damaged locks. Next, I would look at the products you are using and how often you are using them. Invest in a shampoo, conditioner, and hydrating leave-on treatment or serum that are designed for dry and damaged locks. I would also suggest buying a deep conditioning treatment, and using once or twice a week, until you see an improvement in the quality of your hair. Avoid shampooing daily, as the natural oils within your scalp will help to condition your hair
The thinning you are experiencing is most likely to be the weak damaged hairs breaking away Ė rather than hair loss from the follicle Ė so this should improve once you start to improve the overall condition of your hair. If you donít see an improvement, or are concerned that the hair is falling out at the scalp, then speak to your GP who can refer you to see a trichologist. Try to avoid using heated appliances for a few weeks and once you see an improvement in your hairís condition, there is no reason to avoid these entirely. Just be sure to use heat-protective products before using any heated appliances, and professional pre-colour conditioning treatments, such as Olaplex, prior to any colour treatment. Kirkland Minoxidil is used for pattern baldness, which you donít have. Give your hair and scalp some TLC and follow my advice and Iím confident that you will see a great improvement soon.
Page 21 of 28
3 Records on this page